Alert archive / Montana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 27, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jul 19, 2017, 6:08 AM MDT for Dawson County, Wibaux County, Montana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2017, 6:08 AM MDT (12:08 UTC)
- Expired
- Jul 19, 2017, 7:00 AM MDT
- In force
- 52 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dawson County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 196 km from the middle of the area, began a volume at 12:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 0.1 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -404 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:18 AM MDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 19, 3:18 AM MDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 318 AM MDT Wed Jul 19 2017 .SHORT TERM...for northeast Montana...today through Thu... Surface low pressure over south central Montana with two areas of thunderstorms impacting northeast Montana this morning. So far highest wind gusts on the observations near the storms are from 30 to 40 mph. Storms will spread east across the region through the morning and are expected to move into North Dakota by noon. Sunny afternoon expected with warming temperatures as upper ridge builds over the state. Shortwave trof off the BC coast will swing east on Thursday to knock down the ridge and push a cold front through the state. Compressional heating ahead of the front will bring temperatures into the 90s on Thursday. Low level southeasterly winds will bring some increased moisture into the eastern zones to interact with the frontal boundary, and could produce strong to severe thunderstorms in the afternoon and evening. Ebert .LONG TERM...Thu night through Wed... A departing shortwave and surface cold front Thursday night will bring seasonable temperatures to the forecast area Friday into the weekend with highs in the 80s and lows in the 50s to low 60s in general. The latest 00z model solutions have an upper ridge once again building across the region late in the weekend and into the first half of next week, with the ridge axis parked over western North and South Dakota. This will bring warm upper level southwest flow to eastern Montana with highs returning to the 90s. In addition, embedded shortwaves in the flow may locally provide forcing for ascent and thus produce isolated thunderstorms at times. Models differ on track and timing of these weak embedded impulses at large time scales, though consensus model blends do create some patchy slight chance pops across the area near the end of the extended period. Maliawco && .AVIATION... VFR conditions are expected to prevail today. Isolated to widely scattered thunderstorms, especially near KGDV to KSDY this morning may be accompanied by erratic and gusty winds. Expect prevailing winds to become west by this afternoon at around 10 kts. Maliawco && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && weather.gov/glasgow
In the hours before
Special weather statement, Jul 19, 3:24 AM MDT, 2 hours 44 minutes before
Special Weather Statement National Weather Service Glasgow MT 324 AM MDT WED JUL 19 2017 MTZ025>027-191030- Dawson MT-Prairie MT-Wibaux MT- 324 AM MDT WED JUL 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WIBAUX...EAST CENTRAL PRAIRIE AND SOUTHERN DAWSON COUNTIES UNTIL 430 AM MDT... At 324 AM MDT, Doppler radar was tracking a strong thunderstorm near Glendive, moving east at 50 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Glendive, Wibaux, Fallon, West Glendive, Hoyt, Hodges, Forest Park, Marsh, Saint Phillip and Yates. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4681 10529 4711 10529 4730 10405 4681 10405 TIME...MOT...LOC 0924Z 263DEG 45KT 4702 10467 RJM
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:24 AM MDT | Special Weather Statement | GGW | Wibaux | 66 min |
| Jul 19, 4:04 AM MDT | Severe Thunderstorm Warning | GGW | Dawson, Prairie, Wibaux | 26 min |
| Jul 19, 5:44 AM MDT | Severe Thunderstorm Warning | GGW | McCone, Prairie | 34 min |
| Jul 19, 6:49 AM MDT | Special Weather Statement | GGW | Richland | 26 min |
| Jul 19, 2:02 PM MDT | Fire Weather Watch | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 13 hr |
Nearby
Severe Thunderstorm Warnings in Montana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.